Patient: I had the iud put in November of 2013, I bled every 2 weeks since then. I just found out in april I had a cyst on my right ovary. In July I found out I had 2 cysts on my right ovary, & 1 on my left. I was sexually active with no protection. I had the iud removed in the middle of september. I was having a few pregnancy symptoms then, test was negative (back in sept). I am still bleeding every 2 weeks, & still having pregnancy symptoms a lot. I haven’t been sexually active since a couple days before having the iud removed. I haven’t tested, but just had another ultrasound done to check up on my cysts, & have an appt coming up for the results & I have been feeling like they’re going to tell me I’m pregnant. Is there any chance of that?
Symptoms: Irregular period, minor cramps, back pain, occasional nausea, mood swings, different appetite, different in smell
Doctor: Hello,Thanks for contacting askthedoctor.comI understand that you were suffering from post iud insertion polymeno rrhoea or frequent menses which compelled you to get it removed believing that it was the cause of bleeding. But even after removal , the similar pattern of 2weekly menses continued even after removal in mid september 2014.Your major concern are the pregnancy like symptoms ( cramps, mood swings, nausea, different smell) which you have been facing around your menstrual period. Considering that you have been sexually inactive from days before removal of iud and you have had menses thereafter, the likelihood of being pregnant is negligible.However , this can be confirmed after performing a serum hcg test or a urine pregnancy test.such symptoms are common in premenstrual syndrome (PMS) which mimic early pregnancy symptoms and subside after the menses start. This is more likely a cause / diagnosis in your case.polymenorrhoea in your case is not iud related, instead it need s to be evaluated for a hormonal or organic cause. please consult your physician for a detailed pelvic , per speculum and ultrasound examination along with hormonal profile to ascertain the cause and offer further treatment for the same.I hope i have answered your query in detail.wishing you best health ,regards